Severe ciprofloxacin-associated pseudomembranous colitis in an eight-year-old child

Carlos A. Angel, Justtin Green, Leonard Swischuk, Janak Patel

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Clostridium difficile is the principal cause of antibiotic-associated diarrhea and pseudomembranous enterocolitis in children. A case of severe pseudomembranous colitis developing in an 8-year-old child who had received oral ciprofloxacin therapy as part of an investigational protocol is presented. The safety and efficacy of fluoroquinolones in children has not yet been established. Use of these antibiotics in children outside investigational protocols ("off-label" use) as oral antipseudomonas agents is discouraged.

Original languageEnglish (US)
Pages (from-to)1590-1592
Number of pages3
JournalJournal of Pediatric Surgery
Volume39
Issue number10
DOIs
StatePublished - Oct 2004

Fingerprint

Pseudomembranous Enterocolitis
Ciprofloxacin
Anti-Bacterial Agents
Off-Label Use
Clostridium difficile
Fluoroquinolones
Diarrhea
Safety

Keywords

  • antibiotic-induced diarrhea
  • ciprofloxacin
  • Clostridium difficile
  • fluoroquinolones
  • Pseudomembranous colitis

ASJC Scopus subject areas

  • Surgery

Cite this

Severe ciprofloxacin-associated pseudomembranous colitis in an eight-year-old child. / Angel, Carlos A.; Green, Justtin; Swischuk, Leonard; Patel, Janak.

In: Journal of Pediatric Surgery, Vol. 39, No. 10, 10.2004, p. 1590-1592.

Research output: Contribution to journalArticle

Angel, Carlos A. ; Green, Justtin ; Swischuk, Leonard ; Patel, Janak. / Severe ciprofloxacin-associated pseudomembranous colitis in an eight-year-old child. In: Journal of Pediatric Surgery. 2004 ; Vol. 39, No. 10. pp. 1590-1592.
@article{f71fef4b2f1b4bfa99aa552901a89aaf,
title = "Severe ciprofloxacin-associated pseudomembranous colitis in an eight-year-old child",
abstract = "Clostridium difficile is the principal cause of antibiotic-associated diarrhea and pseudomembranous enterocolitis in children. A case of severe pseudomembranous colitis developing in an 8-year-old child who had received oral ciprofloxacin therapy as part of an investigational protocol is presented. The safety and efficacy of fluoroquinolones in children has not yet been established. Use of these antibiotics in children outside investigational protocols ({"}off-label{"} use) as oral antipseudomonas agents is discouraged.",
keywords = "antibiotic-induced diarrhea, ciprofloxacin, Clostridium difficile, fluoroquinolones, Pseudomembranous colitis",
author = "Angel, {Carlos A.} and Justtin Green and Leonard Swischuk and Janak Patel",
year = "2004",
month = "10",
doi = "10.1016/j.jpedsurg.2004.06.028",
language = "English (US)",
volume = "39",
pages = "1590--1592",
journal = "Journal of Pediatric Surgery",
issn = "0022-3468",
publisher = "W.B. Saunders Ltd",
number = "10",

}

TY - JOUR

T1 - Severe ciprofloxacin-associated pseudomembranous colitis in an eight-year-old child

AU - Angel, Carlos A.

AU - Green, Justtin

AU - Swischuk, Leonard

AU - Patel, Janak

PY - 2004/10

Y1 - 2004/10

N2 - Clostridium difficile is the principal cause of antibiotic-associated diarrhea and pseudomembranous enterocolitis in children. A case of severe pseudomembranous colitis developing in an 8-year-old child who had received oral ciprofloxacin therapy as part of an investigational protocol is presented. The safety and efficacy of fluoroquinolones in children has not yet been established. Use of these antibiotics in children outside investigational protocols ("off-label" use) as oral antipseudomonas agents is discouraged.

AB - Clostridium difficile is the principal cause of antibiotic-associated diarrhea and pseudomembranous enterocolitis in children. A case of severe pseudomembranous colitis developing in an 8-year-old child who had received oral ciprofloxacin therapy as part of an investigational protocol is presented. The safety and efficacy of fluoroquinolones in children has not yet been established. Use of these antibiotics in children outside investigational protocols ("off-label" use) as oral antipseudomonas agents is discouraged.

KW - antibiotic-induced diarrhea

KW - ciprofloxacin

KW - Clostridium difficile

KW - fluoroquinolones

KW - Pseudomembranous colitis

UR - http://www.scopus.com/inward/record.url?scp=5344271787&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=5344271787&partnerID=8YFLogxK

U2 - 10.1016/j.jpedsurg.2004.06.028

DO - 10.1016/j.jpedsurg.2004.06.028

M3 - Article

C2 - 15486915

AN - SCOPUS:5344271787

VL - 39

SP - 1590

EP - 1592

JO - Journal of Pediatric Surgery

JF - Journal of Pediatric Surgery

SN - 0022-3468

IS - 10

ER -